MAUDE Adverse Event Report: ARTHREX, INC. BURR, OVAL, 8 FLUTE 5.0MM X 13CM; BURR,SURGICAL

ARTHREX, INC. BURR, OVAL, 8 FLUTE 5.0MM X 13CM; BURR,SURGICAL
Model Number BURR, OVAL, 8 FLUTE 5.0MM X 13CM
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy the burr started to wobble during use and the outer sleeve dislodged from the connection.There was no harm for patient, operator or third party.The surgery was finished successfully and the same device was used anyway.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.The instrument was visually inspected, and no issues were found; however, no functional test was performed because the instrument's inner tube hub was damaged.An ncr-24360 was open that included this device batch number per complaint of wobble.An internal manufacturing issue is the most likely cause for the reported failure.Refer to ncr-24360.

Brand Name
BURR, OVAL, 8 FLUTE 5.0MM X 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18174655
Report Number1220246-2023-08824
Device Sequence Number7625848
Product Code GFF
UDI-Device Identifier00888867043862
UDI-Public00888867043862
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, OVAL, 8 FLUTE 5.0MM X 13CM
Device Catalogue NumberAR-8500OBE
Device Lot Number15086673
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown